This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
Just wondering...I was placed on Allopurinol and Hydrochlorathiazide after the surgical removal of a staghorn stone after about a year and a half ago. I had three surgeries after that one to get all of it out. Needless to say, I don't wish to have another one but I am curious, do I need these meds forever. I am having trouble with my thyroid now and I don't think the meds are effecting it. However, I have been told that some medications can bother your thyroid. It just makes me wonder if the there are any long term effects of these prescriptions. As a side note, I also have recently been told that I have pernicious anemia. Does anyone know if either of these two problems can be effected by the two meds i listed above?
I suggest that you discuss this with your physician. Allopurinol and hydrochlorothiazide do not seem to have a direct effect on the thyroid but hydrochlorothiazide may alter thyroid test results. It is best to inform your physician about this.
Also,it is important to note that allopurinol may actually cause a decrease in blood cells as one of its side effects. Pernicious anemia is due to a decrease intake in Vit B12 or intestinal disease. However, it is necessary to discuss this with your physician , since allopurinol also causes anemia and this is something that needs to be evaluated.
At this point, I don't think your medications could have lead to the thyroid and anemia problems. However, I suggest that you seek follow up with your physician so that you will be evaluated along this line.
Thank you, for that information. I did not realize that the Allopurinol had that as a side effect but I did wonder because of the fact that it is to lower uric acid levels which I know are caused by meat products. Which of course, is where the B12 derives from. Makes sense! Should I let the Urologist be aware of the anemia or the Endocrinolgist? I suppose they both should know. Sorry, silly question. Thank you, again. One more thing, how does it alter the thyroid test?
i have just been diagnoised with have staghorn calcius big stone,. i also have a stent in the kidney and an addominal anuerysm. the drs want to me have the kidney removed if she how painful is the surgery and how long is the recovery? i am down to 70% kidney function and i do not want to wait any longer than six months
Bless your heart! I am so sorry, to hear about your condition. I was the origional poster in this thread and I just wanted you to know that you will be in my prayers. I don't know about the surgery you spoke of as I had the stone removed but was able to keep the kidney. I wish you well in your recovery and if you want to just talk this is a great place to do so and recieve info. and support.
So sorry to hear about your condition.
Like you, i was diagnosed with Staghorn Calculi and had to have my kidney removed!
The surgery was uncomplicated, i was admitted for at most,10 days.
I was very sore and quite breathless for about 2days after surgery, but i was on my feet on the 3rd day and discharged on the 6th day.......it was a little tough getting out of bed in the mornings & on occasions getting out of a chair!
The recovery was quick i was back to work within 8weeks.......
I am sorry to hear about your condition.
Please note that I was diagnosed with Staghorn Calculi with a burnt out Kidney. The surgery was performed in Florida in October of 2007 and it went very well. I was admitted for 4 days. I experienced some soreness and pain but my doctor had inserted an ON-Q pump to be used each time I got in and out of bed and it worked beautifully. He recommended the pump rather than having an epidermal and I had no regrets. The day after surgery to everyone's amazement I chose to walk out of the Intensive Care Unit to my room pushing the wheel chair rather than sitting in it.
I must mentioned that I had one of the best surgeons I have ever met. He was very compassionate and caring and that help made the recovery process easier for me.
I returned to work within 2 months.
i have a stag horn kidney stone it is as big as my kidney....very painful i take strong pain pills.....they say i have had this for years.years. i cant walk too far ....i cant stand very long..... if anyone has an info on what i could do......please let me know.......becky
I'm sorry to hear about your kidney. I to had a staghorn stone the size of my fist which destroyed most of my left kidney. But by the grace of God and a great surgeon they removed it on July, 2nd. The pain is gone but still have pressure. They to said I have been walking around with this stone for many years and I didn't even know it. It really started hurting after my Hysteretomy that I had in Dec. Weird I know. But it's been a long road but glad it's out!!!!! I hope everything works out for you. I went to three surgeons until I found the right one. My advice to you is do a lot of research before you decide on the doctor. Please let me know how it goes.....Carol
Hi After tests I have found out that a staghorn kidney 6cm is in my right kidney as well as stones of various other sizes. My kidney function is 7% so the only option is to remove the kidney. I was wondering if anyone has had problems with stones forming in the remaining kidney?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.